MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a za9003 24.5 diopter intraocular lens (iol) would not sit properly in the capsular bag during implantation.The lens was removed and the patient was sent home aphakic as the patient's anatomy could not handle the replacement lens.Sutures were required.The patient came back for a secondary procedure and had a sulcus iol implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation? yes.Returned to manufacturer on: 12/1/2017.Device returned to manufacturer? yes.Device evaluation: the device was returned to the manufacturer.Visual inspection at 10x microscope magnification revealed that lens returned was cut in three pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residue of lubricant material and material which looked like body fluids were also observed on lens pieces.Both haptics were observed damaged/distorted.The complaint issue reported could not be verified.Manufacturing record review: manufacturing records were reviewed.The units were manufactured and released according specification.A search complaints revealed no additional investigation requests for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6989349
Report Number2648035-2017-01990
Device Sequence Number118244
Product Code HQL
UDI-Device Identifier05050474529106
UDI-Public(01)05050474529106(17)181009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/09/2018
Device Model NumberZA9003
Device Catalogue NumberZA90030245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;